Jump to content

Photo

Long Term Tetracycline Side Effects. Please Help!

tetracycline side effects

1 reply to this topic

#1 Nevedman

Nevedman

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 25-November 11

Posted 11 August 2013 - 03:23 PM

I was prescribed Tetracycline for cystic acne in October 2011.  My Doctor assured me it was safe and I checked the Mayo Clinic website and did not seem to have any side effects.  My dermatologist gave me refills for 10 months.  I had no adverse reactions to the medication.

 

I continued taking the medication for 18 months until April 2013.  I began suffering chronic abdominal pain and diahrea.  This has continued 4 months later.  I am very upset at my dermatologist for not telling me that there were these dangers present.

 

I have had a colonoscopy, blood tests, ultrasound and stool samples and the only thing they could find was that I was low Vitamin B-12.

 

I am very worried that my condition is permanent.  The doctors say they can't help me and that I should just eat more fibre.  I am seeing a naturopath next week, so I hope she will be able to help me.

 

Has anyone ever had this reaction to long term tetracycline use?  I hate myself for taking it for so long.  Hopefully I can fix my body.  I feel let down  by the medical establishment.

 

Does anyone have any suggestions to get over this.?

 

Not 100% sure the tetracycline is the culprit.  But I strongly suspect.



#2 merach

merach

    New Member

  • New Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 21-August 13

Posted 21 August 2013 - 07:42 AM

Hi

 

What you most likely have is dysbiosis.  Check up on that and no it is not necessary perimanent.  Get the best probiotic that you can find, ideally 20 to 50 billion and take it for at least a month.  The antibiotics kill your good intestianal bacteria and thus the digestive issues. 

I took anti's for 10 years off and on.  They didn't kill me but I don't think this would be the best way to go.  Nautopath's tend to focus on this if you have had any anti's in the last year or so.

Try this and see if it helps.

M






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users